Doctor insights on:
Prednisone Inflamed Ear
If the prednisone doesn't help stop the ringing in my ears what can I do after I am done taking the prednisone?
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Will prednisone help relieve ear congestion/fullness? And how long will it take to work? (20mg 2x/day for 5 days)
It may....: "ear congestion" often is the result of malfunctioning of the eustachian tube--a tiny little tube connecting your inner ear area to the back/side of your throat/mouth. The the tube is functioning normally, you don't have the "congestion feel in ear" when this tube is blocked i.e. Cold/allergies, it affects drainage and hence affects middle ear. Prednisone may help. If worse, call doc. Good luck. ...Read more
I just took my last dose of prednisone over 6 days for my ears. (20, 10, 10, 10, 5, 5). I hate the side effects. How long till it is out of me?
A week: You should notice the symptoms dissipating within a few days. Probably gone in a week. ...Read more
I have pressure in my left ear and my ear constantly pops. I took prescribed prednisone but it hasn't gone away. Anything else I can do?
Let you doctor know: A sensation of pressure in the ear may be due to a problem in the middle ear & eustachian tube or the inner ear. Popping usually indicates eustachian tube issues. Prednisone is a potent medication reserved for problems of at least moderate severity. Your md will want to know it it hasn't worked & will direct you towards the next appropriate steps in diagnosis & treatment. Lots of water may help. L. ...Read more
I have fluid in my ears w/ ringing & am on day 5 of prednisone & claritin (loratadine). I am having slight pain in my ears every so often. What would be causing it?
You can but........: There are no studies that suggest that using one or the other--or both-- will help an ear infection. As a matter of fact there are studies to show that there is no benefit to using either of these medications. Pseudoephedrine may decrease some of the nasal congestion and make breathing easier, but the evidence that it will help the ear discomfort in theoretical only. ...Read more
I have fluid in my ears with constant ringing as well. I saw a doctor and they put me on prednisone. With the prednisone when will the ringing stop.
Is it OK to take Allegr-D 24 hr. With prednisone? Dr. prescribed for clogged ear due to allergies. 20mg tablets, take 3 tablets daily for 5 days. Star
Yes it is safe
Stuffy/ringing sensitive ear for 4 weeks ENT said looks fine gave prednisone which I'm scared to take anything else I can do? It's driving me nuts!
Possibly jaw issue: People with a temporomandibular joint problem may experience similar symptoms as you. This may be triggered by stress and anxiety which you apparently are experiencing. Your were right in consulting an ENT but I suggest that you check with your dentist as well especially if you tend to grind your teeth at night. If the dentist cannot find anything wrong, see another ENT for a 2nd opinion. ...Read more
Dx - pneumonia, given 5 days 60mg prednisone + 10 days antibiotics. On day 7. Now have increased cough and full ears. Is this normal post steroids?
Stuffy/ringing ear for 3 weeks feels less stuffy but still ringing occasionally ENT pres prednisone but will it clear up on its own? Canitbe acoustic n
Constant ringing in both ears after a few head colds, took prednisone and didn't work. Very congested, sneezing. How long will ringing last?
Probably a week or s: If the cold like symptoms are the cause the ringing should end when your symptoms do. If not see your doctor ...Read more
I was prescribed amoxocillian 875mg and prednisone for ear infection and sinusitis. Can Itake dayquil along with those for my other symptoms?
Yes: These meds do not interfere with one another. ...Read more
Prednisone for ear infection given, 40mgs day 1, then 20mgs for 6 days, then 10mgs final day. Is this burst OK and I will do ok without a taper?
YES.: The regimen you describe actually IS a taper. I assume that you were also prescribed antibiotic/antimicrobial medication as well and that your doctor is aware of any precautions you should take. A short course (5-10 days) of systemic (in this case oral) steroids is safe for most people and doesn't necessarily require tapering doses. ...Read more
I just tapered off 2 weeks prednisone 60 mgs a day for sudden hearing loss. Ear ok now. Now, my back muscles ache like before taking it. Normal?
I took a 1 does 40mg Prednisone 10 hrs ago for ear fluid, and my heart is pounding. HR is 97. BP IS normal. Is this normal? Will it return to normal?
SIDE EFFECT: Prednisone can cause palpitations. It also can cause dehydration and excess urination. Try to rest and push the fluids. Follow up with your doctor if you are on a prednisone taper. He may want to switch to a MEDROL (methylprednisolone) DOSE PAK, which may be better tolerated. ...Read more
Have inflammed inner ear nerve. How long for prednisone to start relieving symptoms (tinnitus, hearing loss)? On 100mg, 90 mg then 4 more days tampering by 20mg. Today took dose 2, feel the same.
Vestibular nerve: It may take a few weeks to start feeling better from a hearing loss and ringing in the ear. Your doctor should check the hearing sometime in the middle of the steroid dose to ensure you are improving. Doc can also try steroid injection into the ear drum if there is no improvement with the oral steroids. If you had a sudden loss you can read the article under my name et al. From our academy. ...Read more
Just got put on augmentin after levoquin didn't work for bronchitis and sinusitis, fluid in ears etc. Also got put on prednisone. Is this stronger?
No: Not stronger, just kills a different spectrum of germs ...Read more
I have been treated for inner ear inflammation with prednisone. My hearing improved and the vertigo seemed to be improving but has returned nausea.?
Followup: It would be good to followup with your physician to re-evaluate vertigo. There are several other causes of vertigo that need to be ruled out before finding the diagnosis. Then treatment could begin. Other causes could be wax impaction, middle ear infection, mucoid otitis media, mastoiditis, meniere's disease, and several others. ...Read more
I think I may have an ear infection and its killing me what do I need to do I have a prescription for sudogest 30mg and prednisone 20 mg can I take?
See a doctor: Pseudoephedrine is a decongestant and will not treat infection if that is the issue. The pain may be due to pressure built up in the middle ear and Pseudoephedrine and Prednisone may relieve some symptoms, but without knowing the cause for the pain or the etiology of infection if present you had better see a professional. ...Read more
I have a bad ear infection and have augmenting& prednisone for 5 days now. I still have tons of fluid and pressure, steroid isn't helping. What do I do?
Dr gave 50mg of prednisone for 5 days and 7 days of avelox for sinus/ear infection. There is no taper on the prednisone is this ok?
Have either a virus in the ear or menieres disease dr put on 12 days of prednisone is it normal to feel tired and queasy also will it cause moon face?
Not usually: Moon face is not expected after only 12 days of Prednisone unless the dose exceeds 80 mg a day but even then it is unlikely that you will end up with a moon face. However you may gain weight. High dose of Prednisone may also upset the stomach but feeling tired is uncommon. Since high dose of Prednisone may reduce your blood potassium level, consult your doctor re. It. ...Read more
I have had fullness in my ears and head for the past month. My doctor has had me on a nasal spray and Prednisone, but neither seem to help.?
See ENT: If your ears have been plugged for over a month, it is time to consult a specialist. ...Read more
Taking prednisone for ringing & fluid in ears. Feel like I am starting to get congestion in throat & chest & occasional headaches. What could be wrong?
6 weeks post septoplasty/sinus widening/polyps removed. Normal to feel inner ear popping/tickly sinuses, swelling after zpack/prednisone? Worried!
Don't worry but call: Call your surgeon and let them know about your symptoms. You may have some persistent fluid in the ear (serous otitis media) which is not a major problem. However your surgeon should be notified for appropriate followup and care which may include a change in antibiotics, decongestants or imaging. ...Read more